The Annals of Applied Probability

Universality in marginally relevant disordered systems

Francesco Caravenna, Rongfeng Sun, and Nikos Zygouras

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider disordered systems of a directed polymer type, for which disorder is so-called marginally relevant. These include the usual (short-range) directed polymer model in dimension $(2+1)$, the long-range directed polymer model with Cauchy tails in dimension $(1+1)$ and the disordered pinning model with tail exponent $1/2$. We show that in a suitable weak disorder and continuum limit, the partition functions of these different models converge to a universal limit: a log-normal random field with a multi-scale correlation structure, which undergoes a phase transition as the disorder strength varies. As a by-product, we show that the solution of the two-dimensional stochastic heat equation, suitably regularized, converges to the same limit. The proof, which uses the celebrated fourth moment theorem, reveals an interesting chaos structure shared by all models in the above class.

Article information

Source
Ann. Appl. Probab., Volume 27, Number 5 (2017), 3050-3112.

Dates
Received: August 2016
Revised: December 2016
First available in Project Euclid: 3 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1509696041

Digital Object Identifier
doi:10.1214/17-AAP1276

Mathematical Reviews number (MathSciNet)
MR3719953

Zentralblatt MATH identifier
06822212

Subjects
Primary: 82B44: Disordered systems (random Ising models, random Schrödinger operators, etc.)
Secondary: 82D60: Polymers 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Directed polymer pinning model polynomial chaos disordered system fourth moment theorem marginal disorder relevance stochastic heat equation

Citation

Caravenna, Francesco; Sun, Rongfeng; Zygouras, Nikos. Universality in marginally relevant disordered systems. Ann. Appl. Probab. 27 (2017), no. 5, 3050--3112. doi:10.1214/17-AAP1276. https://projecteuclid.org/euclid.aoap/1509696041


Export citation

References

  • [1] Alberts, T., Clark, J. and Kocić, S. (2015). The intermediate disorder regime for a directed polymer model on a hierarchical lattice. Available at arXiv:1508.04791.
  • [2] Alberts, T., Khanin, K. and Quastel, J. (2014). The intermediate disorder regime for directed polymers in dimension $1+1$. Ann. Probab. 42 1212–1256.
  • [3] Berger, Q. and Lacoin, H. (2017). Pinning on a defect line: Characterization of marginal disorder relevance and sharp asymptotics for the critical point shift. J. Inst. Math. Jussieu. To appear. Available at arXiv:1503.07315.
  • [4] Berger, Q. and Lacoin, H. (2017). The high-temperature behavior for the directed polymer in dimension $1+2$. Ann. Inst. Henri Poincaré Probab. Stat. 53 430–450.
  • [5] Bertini, L. and Cancrini, N. (1995). The stochastic heat equation: Feynman–Kac formula and intermittence. J. Stat. Phys. 78 1377–1401.
  • [6] Bertini, L. and Cancrini, N. (1998). The two-dimensional stochastic heat equation: Renormalizing a multiplicative noise. J. Phys. A 31 615–622.
  • [7] Bingham, N. H., Goldie, C. M. and Teugels, J. L. (1987). Regular Variation. Encyclopedia of Mathematics and Its Applications 27. Cambridge Univ. Press, Cambridge.
  • [8] Birkner, M. and Sun, R. (2010). Annealed vs quenched critical points for a random walk pinning model. Ann. Inst. Henri Poincaré Probab. Stat. 46 414–441.
  • [9] Bovier, A. (2006). Statistical Mechanics of Disordered Systems: A Mathematical Perspective. Cambridge Series in Statistical and Probabilistic Mathematics 18. Cambridge Univ. Press, Cambridge.
  • [10] Caravenna, F., Sun, R. and Zygouras, N. (2016). The continuum disordered pinning model. Probab. Theory Related Fields 164 17–59.
  • [11] Caravenna, F., Sun, R. and Zygouras, N. (2017). Polynomial chaos and scaling limits of disordered systems. J. Eur. Math. Soc. (JEMS) 19 1–65.
  • [12] Comets, F., Shiga, T. and Yoshida, N. (2004). Probabilistic analysis of directed polymers in a random environment: A review. In Stochastic Analysis on Large Scale Interacting Systems. Adv. Stud. Pure Math. 39 115–142. Math. Soc. Japan, Tokyo.
  • [13] de Jong, P. (1987). A central limit theorem for generalized quadratic forms. Probab. Theory Related Fields 75 261–277.
  • [14] de Jong, P. (1990). A central limit theorem for generalized multilinear forms. J. Multivariate Anal. 34 275–289.
  • [15] Dey, P. S. and Zygouras, N. (2016). High temperature limits for $(1+1)$-dimensional directed polymer with heavy-tailed disorder. Ann. Probab. 44 4006–4048.
  • [16] Doney, R. A. (1997). One-sided local large deviation and renewal theorems in the case of infinite mean. Probab. Theory Related Fields 107 451–465.
  • [17] Feng, Z. S. (2016). Rescaled directed random polymer in random environment in dimension $1+2$. Ph.D. thesis, Univ. Toronto, Canada.
  • [18] Giacomin, G. (2007). Random Polymer Models. Imperial College Press, London.
  • [19] Giacomin, G. (2011). Disorder and Critical Phenomena Through Basic Probability Models: École d’Été de Probabilités de Saint-Flour XL—2010. Lecture Notes in Math. 2025. Springer, Heidelberg.
  • [20] Gubinelli, M., Imkeller, P. and Perkowski, N. (2015). Paracontrolled distributions and singular PDEs. Forum Math. Pi 3 Art. ID e6.
  • [21] Hairer, M. (2013). Solving the KPZ equation. Ann. of Math. (2) 178 559–664.
  • [22] Hairer, M. (2014). A theory of regularity structures. Invent. Math. 198 269–504.
  • [23] Harris, A. B. (1974). Effect of random defects on the critical behaviour of Ising models. J. Phys. C, Solid State Phys. 7 1671–1692.
  • [24] Janson, S. (1997). Gaussian Hilbert Spaces. Cambridge Tracts in Mathematics 129. Cambridge Univ. Press, Cambridge.
  • [25] Kupiainen, A. (2016). Renormalization group and stochastic PDEs. Ann. Henri Poincaré 17 497–535.
  • [26] Mossel, E., O’Donnell, R. and Oleszkiewicz, K. (2010). Noise stability of functions with low influences: Invariance and optimality. Ann. of Math. (2) 171 295–341.
  • [27] Mukherjee, C., Shamov, A. and Zeitouni, O. (2016). Weak and strong disorder for the stochastic heat equation and continuous directed polymers in $d\geq3$. Electron. Commun. Probab. 21 Art. ID 61.
  • [28] Nourdin, I., Peccati, G. and Reinert, G. (2010). Invariance principles for homogeneous sums: Universality of Gaussian Wiener chaos. Ann. Probab. 38 1947–1985.
  • [29] Nualart, D. and Peccati, G. (2005). Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33 177–193.
  • [30] Rhodes, R. and Vargas, V. (2014). Gaussian multiplicative chaos and applications: A review. Probab. Surv. 11 315–392.
  • [31] Rotar’, V. I. (1979). Limit theorems for polylinear forms. J. Multivariate Anal. 9 511–530.